Alert archive / Oklahoma / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 26, 2013, 10:30 PM CDT for Grady County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2013, 10:30 PM CDT (03:30 UTC)
- Expired
- Apr 27, 2013, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Grady County, OK
The radar
The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:00 PM CDT | FLASH FLOOD | Chickasha, OK | NUMEROUS RESIDENTIAL STREETS IMPASSABLE DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
934 WGUS54 KOUN 270330 FFWOUN OKC051-270630- /O.NEW.KOUN.FF.W.0005.130427T0330Z-130427T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1030 PM CDT FRI APR 26 2013 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRADY COUNTY IN CENTRAL OKLAHOMA... * UNTIL 130 AM CDT * AT 1024 PM CDT...MINOR FLOODING HAS ALREADY BEEN REPORTED IN AND AROUND CHICKASHA. UP TO ONE INCH OF RAIN FELL EARLIER AND ANOTHER STORM IS MOVING INTO THE AREA. FLASH FLOODING IS LIKELY IN AND NEAR CHICKASHA. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE CHICKASHA...NORGE AND TABLER. LAT...LON 3497 9800 3510 9807 3509 9778 3496 9771 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 9:01 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 26, 9:01 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 901 PM CDT FRI APR 26 2013 .DISCUSSION... UPDATED HOURLY TEMPERATURES/DEW POINTS EARLIER THIS EVENING TO ACCOUNT FOR THE POSITION OF THE SURFACE FRONT. IT APPEARS THAT ALL OTHER FEATURES OF THE FORECAST WERE/ARE IN GOOD SHAPE. NO ADDITIONAL UPDATES ARE PLANNED...EXCEPT TO THE ZONE FORECAST TO UPDATE OUTDATED WORDING...AS NEEDED. && .PREV DISCUSSION... /ISSUED 639 PM CDT FRI APR 26 2013/ AVIATION... 27/00Z TAFS...IFR CIGS/VIS EXPECTED TO PERSIST THROUGH 12Z AT KPNC WITH INTERMITTENT -DZ OR -RA. MVFR AND TEMPO IFR POSSIBLE WITH LINE OF STORMS THAT WILL MOVE SOUTHEAST THROUGH KCSM/KHBR/KOKC/KOUN BETWEEN 01Z AND 06Z. MODELS CONSISTENT ON BRINGING IN MVFR CIGS AFTER FROPA OVERNIGHT THROUGH TOMORROW MORNING AND WILL KEEP THAT GOING ACROSS NORTHERN AND CENTRAL OKLAHOMA. WINDS WILL BE FAIRLY GUSTY BEHIND FRONT THIS EVENING WITH MOST NORTHERLY WINDS TOMORROW AVERAGING AROUND 15 KTS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 72 51 79 / 70 10 0 0 HOBART OK 50 74 51 80 / 40 0 0 10 WICHITA FALLS TX 54 77 52 83 / 30 0 10 0 GAGE OK 46 74 49 82 / 20 0 0 10 PONCA CITY OK 51 71 49 80 / 50 10 0 0 DURANT OK 59 75 54 81 / 60 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/11
Hazardous weather outlook, Apr 26, 4:36 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT FRI APR 26 2013
OKZ004>048-050>052-TXZ083>090-271715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
436 PM CDT FRI APR 26 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH ABOUT 2 AM ACROSS
PORTIONS OF OKLAHOMA.
LOCATION...
THE RISK AREA COVERS LOCATIONS BETWEEN THE RED RIVER AND A LINE
EXTENDING FROM BUFFALO TO STILLWATER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL 5 PM THROUGH 2 AM.
IMPACTS...
THE PRIMARY HAZARD WILL BE HAIL TO THE SIZE OF GOLFBALLS. HOWEVER...
A FEW OF THE STORMS INITIALLY COULD PRODUCE HAIL THE SIZE OF TENNIS
BALLS ACROSS WESTERN OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THE EARLY
MORNING HOURS SATURDAY.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE IN THE AFTERNOON AND EARLY EVENING ACROSS NORTHWEST AND WEST
CENTRAL OKLAHOMA. THESE STORMS MAY INITIALLY BE DISCRETE STORMS
CAPABLE OF PRODUCING VERY LARGE HAIL. THESE STORMS ARE EXPECTED TO
THEN INTERACT AND FORM A COMPLEX OF STORMS THAT WILL MOVE SOUTHEAST
ACROSS CENTRAL AND SOUTHERN OKLAHOMA THROUGH THE EVENING INTO THE
OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
AFTER A PERIOD OF QUIET WEATHER THROUGH THE WEEKEND AND EARLY NEXT
WEEK...THUNDERSTORM CHANCES WILL RETURN AS ANOTHER SYSTEM MOVES THROUGH
THE REGION TUESDAY THROUGH WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM SATURDAY.
11In the hours before
Local storm report, Apr 26, 8:30 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT FRI APR 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST 2 E CONCHO 35.62N 97.96W
04/26/2013 M60 MPH CANADIAN OK TRAINED SPOTTER
ALSO QUARTER TO HALF DOLLAR SIZE HAIL.
&&
MDAYLocal storm report, Apr 26, 8:32 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
832 PM CDT FRI APR 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 3 N CLOUD CHIEF 35.29N 98.85W
04/26/2013 E2.00 INCH WASHITA OK TRAINED SPOTTER
&&
MDAYLocal storm report, Apr 26, 8:33 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT FRI APR 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 1 N COWDEN 35.26N 98.72W
04/26/2013 E1.75 INCH WASHITA OK TRAINED SPOTTER
&&
MDAYLocal storm report, Apr 26, 8:44 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT FRI APR 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 4 NNW BETHANY 35.56N 97.67W
04/26/2013 E1.25 INCH OKLAHOMA OK TRAINED SPOTTER
&&
MDAYSpecial weather statement, Apr 26, 9:03 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 903 PM CDT FRI APR 26 2013 OKZ023-024-027-270300- CADDO OK-GRADY OK-CANADIAN OK- 903 PM CDT FRI APR 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CADDO...NORTHERN GRADY AND SOUTHWESTERN CANADIAN COUNTIES UNTIL 1000 PM CDT... AT 902 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF HINTON...MOVING SOUTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... EL RENO...CONCHO...TUTTLE...MINCO...UNION CITY...CALUMET...COGAR AND RICHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3528 9776 3534 9837 3559 9823 3564 9774 TIME...MOT...LOC 0201Z 293DEG 30KT 3544 9823 MBS
Special weather statement, Apr 26, 10:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1030 PM CDT FRI APR 26 2013 OKZ023-027-270400- CADDO OK-GRADY OK- 1030 PM CDT FRI APR 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO AND CENTRAL GRADY COUNTIES UNTIL 1100 PM CDT... AT 1030 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VERDEN... MOVING EAST AT 50 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LOCATIONS IMPACTED INCLUDE... CHICKASHA...CYRIL...NINNEKAH...VERDEN...ALEX...CEMENT...AMBER... BRADLEY...NORGE...MIDDLEBERG...BRIDGE CREEK...AGAWAM...TABLER AND LAVERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3510 9821 3528 9768 3487 9768 3487 9823 TIME...MOT...LOC 0328Z 258DEG 43KT 3505 9805 MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 54 min |
| Apr 26, 7:13 PM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan, Oklahoma | 17 min |
| Apr 26, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher, Logan, Oklahoma | 59 min |
| Apr 26, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 39 min |
| Apr 26, 8:03 PM CDT | Special Weather Statement | OUN | Custer | 42 min |
| Apr 26, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 63 min |
| Apr 26, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| Apr 26, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 61 min |
| Apr 26, 9:03 PM CDT | Special Weather Statement | OUN | Canadian | 57 min |
| Apr 26, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 46 min |
| Apr 26, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Oklahoma | 49 min |
| Apr 26, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 62 min |
| Apr 26, 9:48 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Apr 26, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 34 min |
| Apr 26, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 48 min |
| Apr 26, 10:30 PM CDT | Special Weather Statement | OUN | Grady | 30 min |
| Apr 26, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray, Pontotoc | 65 min |
| Apr 26, 10:59 PM CDT | Special Weather Statement | OUN | Hughes, Seminole | 31 min |
| Apr 26, 11:01 PM CDT | Special Weather Statement | OUN | Grady, McClain | 29 min |
| Apr 26, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 50 min |
| Apr 26, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc | 35 min |
| Apr 26, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Pontotoc, Seminole | 63 min |
| Apr 26, 11:48 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc | 42 min |
| Apr 27, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Garvin, Hughes, Murray, Pontotoc | 47 min |
Nearby
Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.